Bag under left side of my eye after numerous Juvederm injections by various injectors (Photo)

had juviderm injected into my tear troughs.. a month later I noticed a large bag under my left eye. NOTE I've had fillers injected by different injectors in this area but never had an issue. The side of my face with the bag also has more product injected. theres a visible difference in both sides of my cheeks. Recently han acid based product injected to dissolve the juviderm. it's been several weeks and the bag is still extremely visible. Is it possible the product was placed improperly?

Doctor Answers 9

Under eye swelling after Juvederm

It's hard to tell from the photos - I would recommend seeking consultation and having all of the filler removed - sometimes it can take more than one session of hyalurondase to dissolve all of an HA filler like Juvederm.  It could be that there was too much Juvederm injected or placed improperly but it could also be that you have prolonged edema due to poor lymphatics in the periocular area.


Orlando Oculoplastic Surgeon
4.3 out of 5 stars 9 reviews

Filler under the eye

I am so sorry that you are having a negative experience. It's hard to tell a lot from your photos, but I would still advise you to schedule a second opinion consultation with a board certified plastic surgeon or cosmetic dermatologist in your area. Generally, the tear trough is a tricky area. Best, Dr. Nazarian

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 51 reviews

Juvederm Sweling Under Eyes

Juvederm can cause swelling under eyes even months after injection.  Its likely not due to technique but more your bodys response to the filler. Although I find smaller amounts with cannulas prevent this from happening.  I suggest a formal consult with a cosmetic dermatologist who can reverse this.  Venus Legacy treatments help as well.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Undereye swelling after Juvederm injection

Facial filler in the undereye area is the most challenging area to inject filler.  The reason for this is that the eye skin is very unforgiving (thinnest in the body) and the lymphatics of the eye create swelling from a multitude of issues.

Swelling after filler can be a result of the following issues:
  • Improper technique- perhaps the most common issue with facial filler in the under eye area is technical.  Filler is designed to fill in nasolabial folds and when a thick product is placed under the eye in the same fashion, the product can become visible easily.  Find a specialist who is familiar with under eye filler injections to see if it is appropriate for you.
  • Lymphatic swelling- The area around the eyes can swell rather easily and may take some time to resolve.

Anil R. Shah, MD
Chicago Facial Plastic Surgeon
4.8 out of 5 stars 143 reviews

Lower eyelid bags after juvederm injections

Hi. Sorry to hear about what you are going through. For some reason your photos are not the greatest quality in my screen but there are a few possibilities. First, juvederm is not an ideal filler for the tear trough. It is too thick and cohesive and tends to cause lumps or mounds. Restylane, silk, or belotero are better options. Since it sounds like you had the juvederm dissolved, it is possible that you have residual filler that is causing swelling or lumpiness. This would benefit from additional hyaluronidase To dissolve the residual filler.  It is alps possible that your filler is all dissolved and now the original tear trough is visible. This would benefit from new tear trough injections (with belotero/ restylane/ silk). It would be best to have an in person examination to determine your best options. Hope this helps. Best regards, Ira Vidor, M.D.

Ira Vidor, MD
Newport Beach Oculoplastic Surgeon
5.0 out of 5 stars 6 reviews

Extra bags under eyes following juvederm injections

Juvederm injected under the eyes or in the upper cheeks can cause either immediately or later on areas of puffiness under the eyes.  Sometimes one needs multiple injections of an enzyme before all the puffiness is removed.  So another injection of the hyaluronidase enzyme is probably necessary 

Leonard Miller, MD
Brookline Plastic Surgeon
5.0 out of 5 stars 9 reviews

Juvederm and Tear Trough

Juvederm is a fabulous product but I don't inject it into the tear trough for this reason.  I would return for Vitrase and have the area dissolved.  Best, Dr. Green

Juvederm Injection into Tear troughs and Concerns

Dear Pennylane28, The only advice I can give you at this point is to make sure that the filler you had injected that caused the large bag is indeed Juvederm. A copy of your records from that injecting physician will show what was used and there should also be a note of the exact areas of injections and amount used. Secondly, I would discuss your concerns with the physician that injected the hyaluronidase to dissolve the Juvederm and perhaps he/she will determine that more injection is needed. Often times physicians will use a smaller amount of hyaluronidase in the beginning to keep some of the material active and you may need more dissolved. I am not a fan of injectables in this area and I personally do not perform Juvederm injections into the tear trough for this exact reason. Best regards, Michael V. Elam, M.D. 

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 199 reviews

Juvederm filler in tear troughs/upper cheeks

I don't think the "bag" is terribly noticeable - I think YOU see it and are focusing on it, whereas others are undoubtedly not.  It is probably the result of some inflammation that the body produces after any kind of trauma (i.e. - injections).  In the tear trough area it takes longer to resolve than in other areas.  Any Juvederm would have been dissolved by the hyaluronidase.  You could take unit-inflammatory medicine (Motrin, Aleve, etc) to help reduce the inflammation, and you could LIGHLTLY massage the area a few times a day.  It will resolve, but it will take some time.  Hope this helps!

Karen S. Harkaway, MD
Moorestown Dermatologic Surgeon
4.2 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.